Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Severe abdominal pains, low grade fever, stomach ache, nausea, cough and sore throat since treatment for strep throat. Help?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I just finished a course of antibiotics for strep throat last Monday. By Wednesday, I was vomiting, had WICKED abdominal pains and a low grade fever. The diarrhea didn't start till a few days ago, but the stomach pain has been constant (right below my belly button). I have waves of nausea that come and go. I am also experiencing significant acid reflux which sometimes causes me to vomit. Today started the cough and sore throat and again with the low grade fever. I've been seeing a PT for upper back pain for weeks to no avail. (Thought it was unrelated, but just wanted to throw that out there.) Help?? (I'm a mess!) I am 46 years old and in good health until a few weeks ago.
Posted Wed, 5 Jun 2013 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later

Thanks for writing in

It is very common with strep throat antibiotics to cause abdominal pain and diarrhea apart from the fact that they also cause gastritis

It would be preferable that you take a probiotic for atleast five to seven days and an antacid

If this does not help add a PPI

A thumb rule take these type of antibiotics with specific instructions from the physician as to when it should be taken, I mean relation to meals

Hope this helps
DO write back in case of concern
Wishing you a healthy life ahead
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor